Alert archive / North Carolina / Tornado Warnings in 2006
Tornado Warning 8, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at May 14, 2006, 6:07 PM EDT for Wake County, North Carolina. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 6:07 PM EDT (22:07 UTC)
- Expired
- May 14, 2006, 6:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:15 PM EDT | HAIL 1.75 | 6 W Wake Forest, NC | GOLF BALL SIZE HAIL REPORTED AT ROLLING VIEW MARINA. |
| May 14, 6:28 PM EDT | HAIL 1.75 | 4 W Wake Forest, NC | GOLF BALL SIZE HAIL AT THE INTERSECTION STONEY HILL RD AND BUD MORRIS RD. |
| May 14, 6:30 PM EDT | FUNNEL CLOUD | 15 N Raleigh, NC | FUNNEL CLOUD REPORTED BY PUBLIC NEAR WAKEFIELD PLANTATION AT PENROSE TRAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 14, 2:47 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KRAH 142208 TORRAH NCC183-142230- /O.NEW.KRAH.TO.W.0008.060514T2207Z-060514T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE RALEIGH NC 607 PM EDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 630 PM EDT * AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 11 MILES WEST OF PURNELL...OR ABOUT 8 MILES EAST OF DURHAM...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PURNELL...FALLS LAKE... WAKE FOREST... GOLFBALL SIZE HAIL HAS BEEN JUST REPORTED WITH THIS STORM IN DURHAM COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. LAT...LON 3606 7871 3591 7872 3585 7830 3601 7853 $$ 11
1 follow-up statement
000 WWUS52 KRAH 142217 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 616 PM EDT SUN MAY 14 2006 NCC183-142230- /O.CON.KRAH.TO.W.0008.000000T0000Z-060514T2230Z/ WAKE NC- 616 PM EDT SUN MAY 14 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHERN WAKE COUNTY... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO... LOCATED ABOUT 9 MILES SOUTH OF CREEDMOOR ALONG HIGHWAY 98... OVER FALLS LAKE... MOVING EAST AT 35 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE FALLS LAKE...WAKE FOREST AND ROLESVILLE. THIS IS A VERY DANGEROUS STORM. TAKE COVER NOW A TORNADO WATCH REMAINS IN EFFECT OVER THE AREA. LAT...LON 3606 7871 3591 7872 3585 7830 3601 7853 $$ 11
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 14, 4:05 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 14, 4:05 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 405 PM EDT SUN MAY 14 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... GRIDS/FORECAST WILL BE LATE DUE TO SEVERE WEATHER ACTIVITY. HOPE TO BE COMPLETED NO LATER THAN 530 PM EDT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... && .AVIATION... && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RHJ/WSS LONG TERM...WSS AVIATION...RHJ
Hazardous weather outlook, May 14, 6:07 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 607 AM EDT SUN MAY 14 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-151015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 607 AM EDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A LARGE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE OHIO VALLEY AND A STRONG JET STREAM ALOFT ACROSS THE TENNESSEE VALLEY WILL ENERGIZE A COLD FRONT AS IT APPROACHES FROM THE WEST THIS AFTERNOON AND CROSSES CENTRAL NORTH CAROLINA TONIGHT. THIS WILL ADD TO AN ALREADY UNSTABLE ATMOSPHERE AND INCREASE THE THREAT OF SEVERE THUNDERSTORMS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE ALREADY OCCURRING EARLY TODAY IN CENTRAL NORTH CAROLINA. BUT A MORE VIGOROUS LINE OF THUNDERSTORMS IS EXPECTED TO FORM TO OUR WEST AND SOUTHWEST EARLY AFTERNOON AND MOVE EAST ACROSS THE PIEDMONT BEFORE 5 PM AND THROUGH THE SANDHILLS AND COASTAL PLAIN BEFORE 8 PM THIS EVENING. THE MAIN THREAT FROM THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA TODAY WILL BE LARGE HAIL. STRONG...DAMAGING DOWNBURST WINDS ARE ALSO POSSIBLE...MAINLY IN THE SOUTHERN HALF...INCLUDING THE SANDHILLS AND SOUTHERN COASTAL PLAIN OF CENTRAL NORTH CAROLINA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL NORTH CAROLINA MAINLY BETWEEN 100 PM AND 800 PM. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE. 21
In the hours before
Local storm report, May 14, 5:22 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 7 WSW ROXBORO 36.36N 79.10W
05/14/2006 E0.75 INCH PERSON NC ASOS
PENNY HAIL HURDLE MILLS IN SOUTH PERSON COUNTY
&&
REULocal storm report, May 14, 5:28 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL EFLAND 36.06N 79.17W
05/14/2006 E1.00 INCH ORANGE NC TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED BY SPOTTER ON HIGH ROCK RD
NORTH OF EFLAND NEAR LEBENON CHURCH RD.
&&
REULocal storm report, May 14, 5:36 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 1 N CREEDMOOR 36.14N 78.69W
05/14/2006 E1.00 INCH GRANVILLE NC TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED NORTH OF CREEDMOOR NEAR HWY
50.
&&
BSDLocal storm report, May 14, 5:42 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL BROADWAY 35.46N 79.05W
05/14/2006 E1.00 INCH LEE NC LAW ENFORCEMENT
QUARTER SIZED HAIL BRAODWAY
0225 PM HAIL BROADWAY 35.46N 79.05W
05/14/2006 E1.00 INCH LEE NC LAW ENFORCEMENT
QUARTER SIZED HAIL IN BROADWAY
&&
QUARTER SIZED HAIL BROADWAY
REULocal storm report, May 14, 5:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 3 S HILLSBOROUGH 36.03N 79.10W
05/14/2006 E0.88 INCH ORANGE NC TRAINED SPOTTER
NICKLE SIZE HAIL REPORTED 3 MILES SOUTH OF HILLSBOROUGH
NEAR I-85 AND HIGHWAY 86
&&
REULocal storm report, May 14, 5:55 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 WNW CREEDMOOR 36.14N 78.74W
05/14/2006 E1.00 INCH GRANVILLE NC TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED BETWEEN CREEDMOOR AND BUTNER
AT HWY 56 AND ROGERS PLACE.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:48 AM EDT | Severe Thunderstorm Warning | RAH | Granville | 42 min |
| May 14, 8:32 AM EDT | Severe Thunderstorm Warning | RAH | Granville | 28 min |
| May 14, 1:02 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 28 min |
| May 14, 1:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 26 min |
| May 14, 1:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 30 min |
| May 14, 1:32 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 43 min |
| May 14, 1:44 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 31 min |
| May 14, 1:45 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 30 min |
| May 14, 1:58 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 21 min |
| May 14, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 51 min |
| May 14, 2:12 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 48 min |
| May 14, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 15 min |
| May 14, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 30 min |
| May 14, 2:21 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 24 min |
| May 14, 2:29 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 31 min |
| May 14, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 40 min |
| May 14, 2:42 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 33 min |
| May 14, 2:46 PM EDT | Severe Thunderstorm Warning | RAH | Person | 44 min |
| May 14, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 43 min |
| May 14, 2:54 PM EDT | Tornado Warning | RAH | Davidson, Stanly | 41 min |
| May 14, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 43 min |
| May 14, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 23 min |
| May 14, 3:06 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 24 min |
| May 14, 3:12 PM EDT | Tornado Warning | RAH | Montgomery | 33 min |
| May 14, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 31 min |
| May 14, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 26 min |
| May 14, 3:41 PM EDT | Tornado Warning | RAH | Franklin | 19 min |
| May 14, 3:47 PM EDT | Tornado Warning | RAH | Montgomery | 28 min |
| May 14, 3:49 PM EDT | Tornado Warning | RAH | Durham | 26 min |
| May 14, 3:52 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 23 min |
| May 14, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Nash | 49 min |
| May 14, 3:58 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 47 min |
| May 14, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Wake | 28 min |
| May 14, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 41 min |
| May 14, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 28 min |
| May 14, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 37 min |
| May 14, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Person | 24 min |
| May 14, 4:58 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 17 min |
| May 14, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 31 min |
| May 14, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 25 min |
| May 14, 5:29 PM EDT | Tornado Warning | RAH | Orange | 16 min |
| May 14, 5:47 PM EDT | Tornado Warning | RAH | Durham | 28 min |
| May 14, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 36 min |
| May 14, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 51 min |
| May 14, 6:35 PM EDT | Tornado Warning | RAH | Franklin | 25 min |
| May 14, 6:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 16 min |
| May 14, 6:48 PM EDT | Tornado Warning | RAH | Chatham | 27 min |
| May 14, 6:50 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 40 min |
| May 14, 6:58 PM EDT | Tornado Warning | RAH | Franklin, Nash | 47 min |
| May 14, 7:12 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 19 min |
| May 14, 7:25 PM EDT | Tornado Warning | RAH | Lee | 35 min |
| May 14, 7:31 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 29 min |
| May 14, 7:43 PM EDT | Tornado Warning | RAH | Chatham | 17 min |
| May 14, 7:44 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 46 min |
| May 14, 7:57 PM EDT | Tornado Warning | RAH | Harnett | 33 min |
| May 14, 7:58 PM EDT | Tornado Warning | RAH | Wake | 32 min |
Nearby
Tornado Warnings in North Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.